Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Delayed periods. Worried about pregnancy. Suggest medicines to start periods?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
Normally i have a very regular periods, but this time the due date is over almost by a week. I doubt something is wrong with my contraception this time and i am not in a position to conceive. Please prescribe me something to start the periods.
Also like to inform you, we normally use condoms and I-pill.
Earlier we heard about a medicine named CLEAR, but it is no more available in the market.
Please advise me appropriately.
Posted Mon, 10 Jun 2013 in General Health
Answered by Dr. Achuo Ascensius 3 hours later
thanks for the query,

Normal menses last for 21 to 35 days and is regular and always reoccur after an approximately equal number of days. It is not uncommon to have delays or have menses come later or earlier for a couple of days says 2 to 4 days but this is usually occasionally. Such situations can be provoked by stress or strenous physical exercises etc.

The use of condom is a good contraceptive methods provided it does not get burst and the use of I-pill when taken within 72 hours following intercourse further increases the chances of not falling pregnant. But then no contraceptive method is 100% effective except abstinence which is not the case with you.

In my opinion therefore, i will recommend you do a rapid pregnancy test to rule out pregnancy. If its positive that will imply you are pregnant. If its negative, you will have to wait a little more without being stress up as it might further delay the menses. If it stays definitely without coming you might consider seeing a gynecologist who will do a detail examination and might consider putting you on progesterone.

Hope this answers your query. If you have further query, i will be glad to help.
Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor